MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled "risk of infection transmission in curvilinear array echoendoscopes: results of a prospective processing and culture registry", 22/540 cultures of linear endoscopic ultrasound (eus) (4,2%) were positive for gram-negative bacilli after cleaning and high level disinfection (hld).Beginning in february 2015 to february 2016, curvilinear array (cla) echoendoscopes at a single tertiary care center underwent prospective bacterial surveillance cultures after reprocessing.Any growth of gram-negative bacilli was considered to be critical.Echoendoscopes with a positive result underwent quarantine followed by repeat disinfection and culture.During the study period, 540 cultures were obtained; 521 (96.5%) were primary cultures obtained from 18 cla echoendoscopes.Twenty-two primary cultures (4.2%) were positive for gram-negative bacilli after high-level disinfection reprocessing.Eleven different bacteria were isolated: klebsiella pneumoniae, citrobacter freundii, escherichia coli, pseudomonas aeruginosa, klebsiella oxytoca, sphingomonas paucimobilis, acinetobacter baumanii, enterobacter cloacae, hafnia alvei, pseudomonas putida, and stenotrophomonas maltophilia.Antibiotic sensitivity data on 19 of 24 bacteria (79.2%) isolated from positive primary cultures revealed no documented cases of carbapenem resistant enterobacteriaceae, cephalosporin-resistant-klebsiella, or multidrug-resistant acinetobacter.There have been no documented cases of patient-to-patient transmission.Conclusions: after following standard high-level disinfection and reprocessing, cla echoendoscopes can remain culture positive for high-concern organisms.Recommendations regarding infection risk should take into consideration elevator-containing echoendoscopes in addition to duodenoscopes to ensure patient safety and endoscope reprocessing efficacy.Case with patient identifier (b)(6) reports gf-uc140p-al5 scopes testing positive after hld, case with patient identifier (b)(6) reports gf-uct 180 scopes testing positive after hld, and case with patient identifier (b)(6) reports gf-uct140 scopes testing positive after hld.
 
Additional Manufacturer Narrative
This report is being updated to report investigation findings.New information is reported.The device history record (dhr) for the complaint device could not be reviewed as the serial number was not provided.Olympus does not ship any devices that to not meet all design and safety specifications.No device malfunction was reported in the literature/study.There were no human subjects in this study.The purpose of the study was evaluate reprocessing of this type scopes and make recommendations for surveillance procedures after reprocessing to ensure adequate reprocessing.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11760617
Report Number8010047-2021-05747
Device Sequence Number14346656
Product Code ODG
UDI-Device Identifier04953170355448
UDI-Public04953170355448
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1